Alert archive / Missouri / Flash Flood Warnings in 2008
Flash Flood Warning 22, NWS Kansas City, MO
NWS Kansas City, MO issued this flash flood warning at Jun 16, 2008, 12:03 PM CDT for Holt County, Missouri. It was in force for 7 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2008, 12:03 PM CDT (17:03 UTC)
- Expired
- Jun 16, 2008, 12:10 PM CDT
- In force
- 7 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- None
County Holt County, MO
The radar
The Topeka radar (KTWX), 144 km from the middle of the area, began a volume at 16:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 5.1 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1488 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KEAX 161706
FFWEAX
MOC087-171700-
/O.NEW.KEAX.FF.W.0022.080616T1703Z-080617T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1203 PM CDT MON JUN 16 2008
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* FLASH FLOOD WARNING FOR...
HOLT COUNTY IN NORTHWEST MISSOURI
* UNTIL NOON CDT TUESDAY
* AT 1121 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT
SEVERAL ROADS REMANDED CLOSED ACROSS MAINLY THE WESTERN PORTION OF
THE COUNTY DUE TO FLOODING. INCLUDED IN THESE CLOSURES IS STATE
ROUTE 111 BETWEEN CRAIG AND CORNING.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.
LAT...LON 4026 9535 3991 9502 3987 9506 3988 9510
3993 9521 4005 9539 4009 9537 4017 9544
4026 9550
$$
SAW1 follow-up statement
000
WGUS73 KEAX 161710
FFSEAX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1208 PM CDT MON JUN 16 2008
MOC087-161723-
/O.CAN.KEAX.FF.W.0022.000000T0000Z-080617T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HOLT MO-
1208 PM CDT MON JUN 16 2008
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR HOLT COUNTY IS
CANCELLED...
THE WARNING FOR HOLT COUNTY RECENTLY ISSUED AS A FLASH FLOOD WARNING
WAS INCORRECTLY ISSUED. THE WARNING SHOULD BE A FLOOD WARNING FOR
CONTINUED LONG TERM HIGH WATER. A CORRECT WARNING WILL BE ISSUED
SHORTLY.
LAT...LON 4026 9535 3991 9502 3987 9506 3988 9510
3993 9521 4005 9539 4009 9537 4017 9544
4026 9550
$$
SAWWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 16, 6:33 AM CDT, 5 hours 30 minutes earlier.
Area forecast discussion, Jun 16, 6:33 AM CDT, 5 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 633 AM CDT MON JUN 16 2008 ...UPDATED AVIATION DISCUSSION... .DISCUSSION... /439 AM CDT MON JUN 16/ ELEVATED CONVECTION ONGOING ATTM LIKELY TIED TO DIFFUSE H85 BOUNDARY DRAPED ACROSS THE AREA. MUCAPE VALUES OF 500 TO 1000 J/KG ALONG WITH 30 TO 40 KTS OF DEEP LAYER SHEAR HAS RESULTED IN MAINLY SUB-SEVERE PULSE TO MULTICELL STRUCTURES. THIS TREND SHOULD CONTINUE AS THE H85 BOUNDARY SLOWLY SAGS SOUTHWARD DURING THE NEXT FEW HOURS. GFS AND LATEST RUC SEEM MUCH MORE AGGRESSIVE IN DEVELOPING ADDITIONAL PRECIPITATION ACROSS THE AREA DURING THE REMAINDER OF THE MORNING AND INTO THE EARLY AFTERNOON...MAINLY TIED TO ENHANCED FRONTOGENETICAL FORCING WITH THE H85 TO H65 LAYER AS EMBEDDED IMPULSE CURRENTLY MOVING ACROSS THE HIGH PLAINS GRADUALLY OVERSPREADS THE AREA. NAM AND ECMWF LESS AGGRESSIVE AND WANT TO SHIFT THIS ACTIVITY SOUTH AND WEST OF THE FORECAST AREA DURING THE MORNING HOURS. KEPT IN LOWER END POPS FOR THE REMAINDER OF THE MORNING AND INTO THE EARLY AFTERNOON HOURS...MAINLY ALONG AND SOUTH OF A ST JOE TO BOONVILLE LINE TO ACCOUNT FOR AFOREMENTIONED STRONGER FORCING ALONG WITH ONGOING PRECIP CURRENTLY SPREADING SOUTHEAST FROM CENTRAL NEBRASKA. NOT MANY CHANGES MADE THROUGH MIDWEEK AS UPPER RIDGING REMAINS LOCKED ACROSS THE ROCKIES RESULTING IN PERSISTENT NORTHWESTERLY FLOW ACROSS THE PLAINS AND MIDWEST. NEXT POTENTIAL FOR PRECIP LOOKS TO ARRIVE BY THURSDAY AS NEXT IMPULSE RIDES THE RIDGE AND DIVES SOUTH ACROSS THE AREA. MAINTAINED GOING POPS FOR THE TIME BEING UNTIL BETTER RUN TO RUN CONTINUITY IS ESTABLISHED. DEROCHE && .AVIATION... BROKEN MID LEVEL CLOUDINESS WILL CONTINUE THROUGH MUCH OF THE DAY TODAY. RAIN CHANCES ARE MINIMAL WITH NO DISCERNIBLE TIME PERIOD MORE FAVORED THAN ANOTHER...BETWEEN NOW AND 18Z. && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE.
Hazardous weather outlook, Jun 16, 6:01 AM CDT, 6 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 601 AM CDT MON JUN 16 2008 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-171115- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 601 AM CDT MON JUN 16 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO AFFECT MAINLY LINN COUNTY KANSAS...AS WELL AS BATES AND HENRY COUNTIES IN MISSOURI THROUGH THE NEXT ONE TO 2 HOURS. NO HAZARDOUS WEATHER IS EXPECTED WITH THIS ACTIVITY. OTHERWISE...ADDITIONAL SHOWERS AND THUNDERSTORMS MAY BE POSSIBLE THROUGH THE REMAINDER OF THE MORNING AND EARLY AFTERNOON HOURS ALONG AND SOUTH OF A ST JOSEPH TO BOONVILLE LINE. THIS ACTIVITY IS NOT EXPECTED TO BECOME SEVERE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS WILL BE POSSIBLE AGAIN ON THURSDAY ACROSS THE OUTLOOK AREA. IT REMAINS TOO EARLY TO DETERMINE IF THIS ACTIVITY WILL REACH SEVERE LIMITS. HOWEVER...INTERESTED PARTIES SHOULD STAY TUNED TO THE LATEST FORECASTS AND STATEMENTS FOR THE LATEST INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED. DEROCHE
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 7:09 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Daviess, Livingston | 36 min |
| Jun 15, 7:15 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Carroll, Livingston, Ray | 45 min |
| Jun 15, 8:30 PM CDT | Severe Thunderstorm Warning | EAX | Platte | 45 min |
| Jun 15, 8:51 PM CDT | Severe Thunderstorm Warning | EAX | Clay, Platte | 39 min |
| Jun 15, 9:22 PM CDT | Severe Thunderstorm Warning | EAX | Clay | 38 min |
| Jun 15, 9:38 PM CDT | Severe Thunderstorm Warning | EAX | Lafayette, Ray | 52 min |
| Jun 15, 10:18 PM CDT | Severe Thunderstorm Warning | EAX | Carroll, Lafayette, Saline | 42 min |
| Jun 15, 11:17 PM CDT | River Flood Warning | EAX | Johnson, Pettis | 17 hr |
| Jun 16, 2:31 AM CDT | Areal Flood Warning | EAX | Henry | 10 hr |
| Jun 16, 5:49 AM CDT | River Flood Warning | EAX | Cooper | 21 hr |
| Jun 16, 12:11 PM CDT | Areal Flood Warning | EAX | Holt | 72 hr |
| Jun 16, 12:19 PM CDT | Areal Flood Warning | EAX | Platte | 21 hr |
| Jun 16, 4:48 PM CDT | River Flood Warning | EAX | Cooper, Saline | 20 hr |
Nearby
Flash Flood Warnings in Missouri, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.